Log in
Behçet's UK
4,247 members3,629 posts

stomach problems with bechets

hello,

does any one have stomach issues with bechets.  ie nausea, vomitting and pain in the stomach region.

thanks

14 Replies
oldestnewest

Hi Emmyu

I do. I have delt with nauseous, vometting and sharp pain in my upper left abdomin after eating. Years of tests; and finally finding a good GI doc. Conclusion was BD ulcers in my stomache. I stick with small, protien rich meals. 

Do you experience the same?

Ash

2 likes
Reply

Yes, since forever!!! Diverticulitis and ulcers.  I never seem to be rid of stomach pain.

Reply

Yes, I'm going through that right now, though haven't vommitted. Mainly I've noticed a distinct change with my bowel movements, and food not being digested as well as it used to be. I'm newly diagnosed with Behchet's, so do not really know what is 'normal' to expect with the condition. Hope you feel better soon :)

1 like
Reply

Hi it could be the meds you are taking.  What I do know is if you find your stools are black almost then you need to see a doctor quickly as that is the sign of a stomach bleed.  Also I agree with the others it could be ulcers but like the ones everywhere else they often just come and go.  If you are really worried you should see a doctor

1 like
Reply

I had a scan and was told it shows diverticulous but that it's wear and tear due to my age!

Reply

Though I had problems with nausea off and on since I was a child, I began to have constant nausea about 5 years ago.  Spent 1 1/2 years in bed because of it.  Finally got diagnosed after 45 years of symptoms. Endoscopy showed lots of areas of inflammation.  Remicade has been the most helpful, though on really bad days Compazine gives some relief.  I also live on gas-x and milk of magnesia, and eat smaller meals.  Hoping you can find something that helps!

Reply

Indeed so, but it comes and goes, and is never bad enough that I can't deal with it......at least, not yet. I find if I chew on 2 or 3 antacid tablets, it does ease it somewhat. Also improves if I walk around. I sometimes take an antispasmodic pill if it needs it. I find Buscopan helps.

Good luck.

1 like
Reply

Yes. I had two issues. One was an ulcer at one point. I vomited blood. Because it was acidified it looks like coffee grounds.  Two- sugar is terrible for BD and any inflammatory condition. Cut out sugar of all kinds and carbs for two weeks. Stick with protein, fats and veggies (no carrots)- you will see a big difference. 

1 like
Reply

Do you count honey  as a bad sugar? I am curious as I have copious amounts of honey daily.

Reply

I do not as it is fermented. It has never posed a problem for me and is widely known for its many benefits!

But a lot people assume fruits are fine as it is a "natural sugar." Sugar is sugar. Avoid it until your system gets under control. Again HUGE difference for me. 180. 

Reply

Yes,Yes and Yes. Sorry to say. I have tried to be vocal on my end with dr's and such.....only to be treated like it isn't a huge deal:/

The only real test I have had so far is a barium swallow which showed secondary and tertiary waves going back up fr the stomach and up the esophagus. I have a lot of trouble digesting, nausea, projectile vomit at times, trouble with bowel movements as well. I haven't found the magic solution yet other than:gluten and dairy free diets and small portions help.

Gen:)

Reply

Yes.I am relieved in a small way that I am not alone in this.but of coarse upset to hear anyone else has to his own experience  this.I have had BD since I was 12 and I am 33 now.i never experienced  any stomach  pain growing  up.i had a lot of sores/ users and joint issues.but over the last couple  of years my disease  seems to be out of control  and at its absolute worst! Besides the random  sores and other issues I already had..now it is coupled with stomach pain. I sometimes  hurt so bad that it discourages me completely  from eating. I will sometimes  out of knowhere  feel really nausious. And even have to take nausia medicine now just to eat or get through  the day. I  on prednisone a (STEROID ) to help with the pain.but it only covers up the issue.when I get off of them not only do I get very sick, but I almost have to instantly  get back on them because  the pain comes back.Either that or I have to take pain meds.I have been told you have to ween yourself off of prednisone  and I have several  times..but it doesn't matter  how careful  I am or what I do, it makes me have flu like symptoms  for days after being off of it. I am still trying to figure  out how I can prove I have sores in my stomach. Because I am nervous  that it is eating  away at my stomach  linning.i had a GI doctor put a camera pill down  my throat and he told me I have about  1,000 sores in my girlfriend tract..telling me it probably  has a lot to do with my pain..duh..and it probably  continues  into my stomach. I am working on getting  to the bottom  of the stomach pain,nausia , etc..please let me know if you get any more info and I will do the same.i am sorry to hear that  you have the same symptoms as me..trying to stay strong 

Reply

Yes, I've experienced severe abdominal problems  originally diagnosed as Crohn's disease. The pain, bloating and nausea existed long before the ulcers were visible on a scope. I have been treated with Methotrexate, Enbrel, Remicade, Aza and am now taking Simponi and Methotrexate. All the best getting to the bottom of things.

Reply

Hi everyone

I have felt sick forever and have major stomach problems. I had diverticulitis diagnosed 2years ago, but my stomach problems began in very early childhood. I am allergic and intolerant to a huge variety of foods. It was my husband's birthday yesterday and we took our family and friends out for a lovely dinner. Me, I had to take my own food. Restaurants and cafes are very kind and I always ask if I can eat my own food and its never been a problem. They can see I'm not well and they have always Bern lovely. I take anti sickness tablets every day. I've been awake for hours as I felt so sick in the night. From the age of about 17 to 22 I was sick every morning. My friend's daughter was sick all the time with many other of my symptoms and she has just been diagnosed with lupus. It must be part of the great scheme of autoimmune diseases, let's make em feel really bad and add a dose  of nausea.  Lovely eh. It has got worse again at the moment but I'm at a loss of how to stop it. I'm worse  when I'm in the sun and have to keep covered up as I'm allergic to the sun and cannot cope with extreme temperatures so that's not helping at the moment. Still, it's lovely to see the sun out. I wish you all the best for a lovely day today. Xxx

Reply

You may also like...